Indiana, 2005

Damaging Wind in Indiana, June 25, 2005

June 25, 2005 · NWS IWX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 25, 11:48 AM EST, 3 hours 17 minutes earlier.

Area forecast discussion, Jun 25, 11:48 AM EST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1148 AM EST SAT JUN 25 2005

.UPDATE...
HAVE RAISED TEMPS A DEGREE OR TWO MOST AREAS AND HAVE ADDED WORDING
ABOUT HEAT INDICES NEAR 100 DEGREES. HOT AND HUMID AIR WILL CONTINUE
OVER THE AREA. TEMPERATURES WERE TOPPING 90 DEGREES AT A NUMBER OF
LOCATION BY 16Z. HEAT INDICES SHOULD REACH CLOSE TO 100 DEGREES THIS
AFTERNOON WITH DEW POINTS 67 TO 72. SFC THETA E CLOSE TO 350K AT
15Z...AND LAPS ALREADY OVER 3000 J/KG IN SOME LOCATIONS AT 15Z...SO
EXPECT SCATTERED STORMS TO DEVELOP THIS AFTERNOON AS OUTFLOW FROM
EARLIER STORMS HAS MOVED INTO THE AREA AND BOUNDARY TO THE NORTHWEST
ALONG WITH LAKE BREEZE FRONT WILL PROVIDE ADDITIONAL TRIGGERS FOR
STORMS. COL AREA ALOFT...SO STORM MOTION SHOULD BE RELATIVELY SLOW.

&&

.PREV DISCUSSION...
SHORT TERM...TODAY AND TONIGHT...
THE AXIS OF THE EXPANSIVE RIDGE COVERING MUCH OF THE CENTRAL AND
EASTERN UNITED STATES WILL EASE SLOWLY SOUTHEAST OVER THE NEXT 24
HOURS AS NORTHERN STREAM MID LEVEL SHORTWAVE ENERGY CONTINUES TO
RACE EAST THROUGH SOUTHEAST CANADA. SATELLITE IMAGERY EARLY THIS
MORNING PAINTS A VERY COMPLEX PICTURE FOR THE CWA TODAY WITH 3
DISTINCT FEATURES AT PLAY. EARLIER CONVECTIVE COMPLEX OVER SOUTHERN
WISCONSIN HAS WEAKENED AND RE-FOCUSED FARTHER WEST OVER IOWA AT THE
NOSE OF THE NOCTURNAL LOW LEVEL JET. A DISTINCT OUTFLOW BOUNDARY
SEEN ON SURFACE OBS AND SATELLITE IMAGERY EJECTED OUT OF THE EARLIER
SOUTHERN WISCONSIN CONVECTION AND IS PROGRESSING STEADILY SOUTHEAST
AS A CONVECTIVE AUGMENTATION OF THE NOW DIFFUSE SYNOPTIC SCALE COLD
FRONT. ADDITIONAL NEW STORMS OVER SOUTHWEST WISCONSIN HAVE EJECTED A
NEW OUTFLOW BOUNDARY WHICH WILL RE-ENFORCE THE FIRST. IN
ADDITION...THE COOL WATERS OF LAKE MICHIGAN WILL ACT TO MAINTAIN THE
CONVECTIVELY GENERATED COLD POOL TODAY AND SHOULD FORCE THE SURFACE
FLOW TO BECOME NEARLY DUE NORTH OVER THE FAR NW ZONES. SECOND
FEATURE OF INTEREST IS A STUBBORN REMNANT MCV WHICH HAS BEEN TRAPPED
UNDER THE UPPER LEVEL RIDGE FOR THE PAST TWO DAYS. THIS FEATURE
MOVED SW ACROSS THE CWA YESTERDAY AND IS NOW OVER SOUTH CENTRAL
ILLINOIS. MESOSCALE MODEL DATA SUGGEST WHAT IS LEFT OF THIS FEATURE
MAY ROTATE BACK NE AS THE AXIS OF THE UPPER LEVEL RIDGE SLIPS SE.
THIRD FEATURE IS AN EASTERLY UPPER LEVEL JET MAX AND MOISTURE PLUME
SEEN BEST ON WATER VAPOR IMAGERY. 00Z SOUNDING DATA FROM WALLOPS
ISLAND AND DCA SHOW 55KTS AT 250MB WITH THIS FEATURE...STRONGER THAN
00Z NAM MODEL DATA WOULD SUGGEST. IF THIS JETLET CAN MAINTAIN ITSELF
INTO THIS AFTERNOON LEFT EXIT REGION APPEARS TO BE PROPAGATING
TOWARDS THE NORTHERN PORTION OF THE CWA...JUXTAPOSED OVER THE
AFOREMENTIONED OUTFLOW BOUNDARY. PUTTING ALL THIS TOGETHER...THESE
FEATURES SHOULD PROVIDE ENOUGH FOCUS TO ACT UPON THE MODERATE TO
HIGH INSTABILITY FORECAST TO DEVELOP OVER THE CWA THIS AFTERNOON.
NAM BUFKIT PROFILES GENERATE 2000-2500J/KG MLCAPE WITH POTENTIAL FOR
LOCALLY GREATER INSTABILITY IF MOISTURE BEGINS TO POOL ALONG THE
OUTFLOW BOUNDARY. WILL CONTINUE WITH CHANCE POPS...HIGHEST OVER THE
NORTH AND LOWEST OVER THE SW CORNER OF THE CWA. THESE SAME POPS WILL
CONTINUE INTO THIS EVENING BEFORE LESSENING RAIN CHANCES OVERNIGHT
WITH LOSS OF DAYTIME HEATING AND A SLOW FADING OF INSTABILITY. NAM
SHOWING LOW LEVEL JET SETTING UP WELL WEST OF THE CWA ONCE AGAIN
TONIGHT...TOO FAR REMOVED TO AID IN NOCTURNAL CONVECTIVE
DEVELOPMENT. ANY STORMS THAT DO DEVELOP WILL HAVE POTENTIAL FOR
LOCALLY HEAVY RAIN WITH VERY SMALL CORFIDI MBE MOVEMENT. SOME
POTENTIAL FOR A FEW STORMS TO PRODUCE MARGINAL SEVERE HAIL AND
STRONG DOWNBURSTS GIVEN STRONG INSTABILITY SOURCE TO SUPPORT
VIGOROUS UPDRAFTS.
LONG TERM...SUNDAY THROUGH MONDAY...
SEE NO REASON TO MAKE MANY CHANGES TO CURRENT LONG TERM GRIDS. UPPER
RIDGE HOLDS IN PLACE FIRST HALF OF UPCOMING WEAK BUT TROPICAL
MOISTURE MOVES NORTH AND MAY INTERACT WITH RESIDUAL BOUNDARIES AND
INSTABILITY. RAISED TEMPS A BIT ON SUNDAY GIVEN WARM 850 TEMPS AND
LATEST GUIDANCE. TEMPERATURES DURING FIRST HALF OF UPCOMING WEEK
HAVE POTENTIAL TO BE IN THE 90S BUT WITH MOISTURE INCREASING OVER
THE AREA AND 850 TEMPS NOT AS WARM...CONTINUED WITH UPPER 80S.
STRONG FRONT POSSIBLE BY THURSDAY WITH COOL DOWN FRIDAY. LATEST GFS
A BIT QUICKER WITH FRONT BUT STAYED WITH PERSISTENCE AND 12Z ECMWF
WHICH WOULD GIVE US A WARM SOUTHWEST WIND AND WARMER TEMPS THURSDAY
BEFORE FROPA.

&&

.AVIATION...
18Z-18Z...HAVE ATTEMPTED TO TIME ARRIVAL AND DEPARTURE OF STORMS
MORE CLOSELY GIVEN LOCATION OF BOUNDARIES AND DAYTIME HEATING. SOME
HAZE AND FOG AGAIN TONIGHT WITH MVFR VSBYS POSSIBLE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
.IN...NONE.
.MI...NONE.
.OH...NONE.
.LK MI...NONE.
&&

AVIATION/SHORT TERM...HITCHCOCK/SKIP
LONG TERM...LASHLEY/PBM
Hazardous weather outlook, Jun 25, 4:57 AM EST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
457 AM EST SAT JUN 25 2005

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-260956-
ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI-
CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN-
GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-
LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH-
PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN-
STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN-
WILLIAMS OH-
INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN...
BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN...
BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE...
DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN...
FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY...
GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK...
HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE...
KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION...
MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON...
NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA...
PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE...
SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE...
THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT...
WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE
457 AM EST SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED BUT A FEW STORMS MAY BECOME SEVERE
THIS AFTERNOON AND EVENING WITH DAMAGING WIND GUSTS AND HAIL. IT WILL
BE HOT AND HUMID AGAIN TODAY WITH HEAT INDEX VALUES IN THE UPPER 90S
BY EARLY AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS SUNDAY...TUESDAY AND
THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AND
TUESDAY. THE POSSIBILITY EXISTS FOR A MORE WIDESPREAD SEVERE WEATHER
EVENT THURSDAY AS A STRONG COLD FRONT APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING.

LMZ043-046-061-260956-
457 AM EST SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. A FEW STORMS
MAY HAVE WIND GUSTS ABOVE 30 KNOTS IN ADDITION TO DEADLY LIGHTNING.
WINDS AND WAVES WILL BE HIGHER NEAR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS SUNDAY...TUESDAY AND
THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AND
TUESDAY. THE POSSIBILITY EXISTS FOR A MORE WIDESPREAD SEVERE WEATHER
EVENT THURSDAY AS A STRONG COLD FRONT APPROACHES.

The radar

The Northern Indiana radar (KIWX), 41 km away, was scanning. The volume nearest the first event began at 20:06 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Elkhart

When
June 25, 3:05 PM EST
Where
Elkhart County, Bristol
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
41.717, -85.817

A tree was reported down in the area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456758.